beckynm (beckynm) wrote in vaginapagina,
beckynm
beckynm
vaginapagina

Nuvaring and irregular bleeding

Hello,

I've been on Nuvaring for a few years - 3 or 3.5.  For the first couple of years, I had no real problems.  I had pretty serious problems with the other HBCs I tried.  I've tried Trinessa, Tri-cylen Lo, Yaz, and I think there may have been another at some point.

In April 2011, I started shedding tissue and spotting at random.  I went to PP for an exam.  The nurse dismissed my concerns because it had never happened before.  It continued until I went to another nurse at a different PP in December 2011.  She did a pap, BV panel, and STD test.  She went ahead and have me the medications for BV and YI at the time of exam, saying she was convinced they were both culprits.  She said that if they didn't clear up things, we'd need to do more.  The Pap was normal and the STD tests were negative.  I've always had those results.  The problems cleared up with the antibiotic and Diflucan.  Note: the spotting was one of two symptoms.  The other was a bit of pain during sex.  No itching or odor or any of that other stuff.

A few months ago, I noticed tiny little pieces of tissue coming out with my normal discharge.  Of course, that concerned me.  I went to a doctor at a different clinic.  Naturally, I ended up being seen by a doctor who had never done a pelvic exam.  She pulled in another doctor and they disagreed about everything while they were doing the exam.  I told her I was not concerned about the amount of discharge, but the tissue in it.

They took a swab and sent it to the lab to test for BV and YI.  The tests were negative and the inexperienced doctor told me not to worry about it. She also told me she thought I had been worried about the discharge-- which as I mentioned, I told her wasn't a concern.  It's pretty annoying and embarrassing to have tissue just sliding out of there.  Needless to say, there's been very little sex in my home in the last few months.

Another note:  I learned unfermented soy products can screw with estrogen levels.  I was eating soy every day -- soymilk in my cereal, edamame a few times a week... I stopped consuming those products immediately to see whether that would change things.  I'm curious whether that caused more problems, because things escalated soon after I stopped.

We finally had sex a few weeks ago and I spotted bright red blood the morning after.  I was concerned, but figured it had to do with the fact that we were almost never having sex.   A few days later, we had sex again.  The next day, there was a significant amount of blood.  I went to an urgent care clinic because it was Saturday and I was leaving town the next day.  

And I went through another pelvic exam.  This doctor was very concerned, and told me she thought it may be serious.  During the exam, she felt my cervix, uterus, and ovaries.  Nothing was swollen or tender.  She sent off swabs for BI and YI, along with STDs.  All were negative again.  She advised I get a transvaginal ultrasound to see what's happening in there.  Naturally, I'm extremely nervous, and I have to wait until next week to get it.  

I'm pretty sure all of this is a hormonal imbalance.  Maybe the Nuvaring just isn't strong enough anymore.  I know my hormones/pheromones are strong.  Every girl with whom I spend time ends up getting her period when I do, regardless of when she's due.  I want to get a Paragard fitted ASAP, but there are insurance issues.


After that very thorough and long backstory, here are my questions:  Has anyone had similar problems with Nuvaring?  If this is nothing physiological (by that I mean polyps, cancer, and the like) and is merely my hormones being wonky, I'm probably going to suck it up and dish out the money for a Paragard.  Has anyone had good experiences with their hormones leveling out with Paragard?  
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 9 comments